MAUDE Adverse Event Report: STRYKER TRAUMA KIEL ONE SHOT TARGET DEVICE GAMMA3®; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL ONE SHOT TARGET DEVICE GAMMA3®; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 13203010
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported that when the one shot device was used it was noticed that the lines one x-ray indicating lag screw position did not align with the hole in the nail.Looking along the length of the one shot device it was noted that there was a twist along its length.Procedure was completed successfully with no surgical delay or adverse consequences reported.
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed that the returned one shot target device (osd) shows traces of usage.The original white printing had turned to light beige over time.The shaft is slightly twisted.Placed on a plain surface a deformation of the shaft is visible [gap visible between shaft and plain surface.Functional inspection: the function of the osd could not be tested as this will require an x-ray image intensifier which is not available.However, with regard to evident damage it is obvious that function is not given any more on the instrument.Dimensional inspection: a dimensional examination was not applicable, refer to functional inspection.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.No corrective actions are required at this time.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by insufficient handling during sterilization.The deformations are a result of bending forces during reprocessing, most likely caused by loaded instruments on the osd.
 
Event or Problem Description

Brand Name
ONE SHOT TARGET DEVICE GAMMA3®
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8922764
Report Number0009610622-2019-00623
Device Sequence Number1978507
Product Code HSB
UDI-Device Identifier04546540396860
UDI-Public04546540396860
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K123401
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number13203010
Device Lot NumberKME906237
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2019
Initial Date Received by Manufacturer 07/30/2019
Supplement Date Received by Manufacturer11/15/2019
Initial Report FDA Received Date08/22/2019
Supplement Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1